Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 621, NWS Norman, OK

June 18, 2019Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2019, 9:35 PM CDT for Woodward County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2019, 9:35 PM CDT (02:35 UTC)
Expired
Jun 18, 2019, 10:15 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Woodward County, OK

The radar

The Vance AFB radar (KVNX), 99 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:04 PM CDTHAIL 1.5Quinlan, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 9:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

247 
WUUS54 KOUN 190235
SVROUN
OKC153-190315-
/O.NEW.KOUN.SV.W.0621.190619T0235Z-190619T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
935 PM CDT Tue Jun 18 2019

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Woodward County in northwestern Oklahoma...

* Until 1015 PM CDT.

* At 935 PM CDT, a severe thunderstorm was located 5 miles northeast
  of Sharon, moving east at 15 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Woodward, Mooreland, Sharon and Quinlan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3627 9896 3627 9934 3642 9939 3654 9896
TIME...MOT...LOC 0235Z 261DEG 13KT 3635 9929 

HAIL...1.50IN
WIND...<50MPH
 
$$

BRB
1 follow-up statement
596 
WWUS54 KOUN 190248
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
948 PM CDT Tue Jun 18 2019

OKC153-190315-
/O.CON.KOUN.SV.W.0621.000000T0000Z-190619T0315Z/
Woodward OK-
948 PM CDT Tue Jun 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN WOODWARD COUNTY...

At 947 PM CDT, a severe thunderstorm was located near Mooreland,
moving east at 20 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Mooreland and Quinlan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3629 9931 3643 9935 3654 9896 3630 9896
TIME...MOT...LOC 0247Z 255DEG 18KT 3639 9919 

HAIL...1.50IN
WIND...<50MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, Jun 18, 2:43 PM CDT, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Norman OK
243 PM CDT Tue Jun 18 2019

.DISCUSSION...
Showers/storms will develop and move across the area through early
Wednesday. There are several areas where initial storm development
could occur this afternoon/early evening. One area is in southern
Kansas down into portions of northern. Another is near the dryline
in portions of the Texas panhandle and west Texas moving towards the
fa. Any late afternoon/early evening storms could be discrete
supercells with very large hail and strong wind gusts possible.
There is also a low tornado risk with these storms. The storms are
expected to merge into one or more storm complexes that move across
the area later this evening into early Wednesday. These storms could
also be severe with damaging wind threat becoming an increasing
concern while the hail size and potential for tornadoes are expected
to decrease. In addition to the potential for severe storms, heavy
rain could lead to flooding in some locations late this evening into
early Wednesday.

Models show a boundary near the Red River area by Wednesday
afternoon with storm development possible near the boundary, mainly
in SE portions of the fa. Some of these storms could become strong
to severe as well, although what happens Wednesday will be dependent
on what occurs tonight into tomorrow morning.

A brief dry period could be possible for much of the area Thursday
into part of the day Friday. However, surface heating and any subtle
disturbance in the flow that models can not resolve may lead to some
storm development. The upper pattern will shift to SW flow Friday
with a shortwave approaching and moving across the central/southern
Plains over the weekend bringing another chance for showers/storms
to the fa.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  64  92 /  70  20  10   0
Hobart OK         66  89  65  95 /  50  10   0   0
Wichita Falls TX  69  92  69 100 /  40  20  10   0
Gage OK           62  84  61  93 /  60  10   0  10
Ponca City OK     65  81  62  89 /  90  20   0   0
Durant OK         70  90  69  93 /  50  30  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/99
Hazardous weather outlook, Jun 18, 12:33 PM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1233 PM CDT Tue Jun 18 2019

OKZ004>048-050>052-TXZ083>090-191745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1233 PM CDT Tue Jun 18 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk for severe thunderstorms across much of
western, northern, and central Oklahoma surrounded by a slight
risk in western north Texas and south central Oklahoma for late
this afternoon into the overnight hours.

Strong to severe storms will be possible late this afternoon and
evening when storms will form in southern Kansas, possibly into
northern Oklahoma, and near a dryline in the Texas panhandle and
west Texas, spreading into Oklahoma and north Texas this evening.
Initially the storms could be discrete but will likely merge into
one or more complexes as they make their way east and southeast
across the area this evening and overnight.

Initially the impacts will be very large hail up to the size of
baseballs and strong wind gusts. As the storms merge, the primary
threat will shift to damaging winds with hail likely decreasing
in size. There is also a low risk for tornadoes late this
afternoon and evening, especially with the initial storm
development, with the potential likely decreasing late this
evening and overnight.

.Heavy Rain and Flooding...
Heavy rain associated with thunderstorms late this afternoon into
the overnight period may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances will return Wednesday afternoon and evening
across portions of southern Oklahoma and north Texas. There is a
slight risk for severe storms across portions of south central
Oklahoma. Friday into the weekend will see additional
thunderstorm chances... with strong to severe storms remaining
possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 18, 3:44 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
344 PM CDT Tue Jun 18 2019

OKZ007-182115-
Grant OK-
344 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grant County Until
415 PM CDT...

AT 343 PM CDT, a strong thunderstorm was located near Medford, moving
northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3698 9746 3694 9746 3672 9775 3684 9792
      3700 9779 3700 9749
TIME...MOT...LOC 2043Z 219DEG 20KT 3684 9778

Zwink
Special weather statement, Jun 18, 4:44 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
444 PM CDT Tue Jun 18 2019

OKZ008-013-182215-
Kay OK-Noble OK-
444 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and north
central Noble Counties Until 515 PM CDT...

AT 439 PM CDT, a strong thunderstorm was located near Tonkawa, moving
northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3669 9695 3669 9702 3670 9703 3668 9706
      3666 9706 3664 9705 3661 9705 3660 9704
      3652 9729 3668 9740 3688 9709
TIME...MOT...LOC 2139Z 239DEG 17KT 3664 9727

Zwink
Local storm report, Jun 18, 6:04 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             BLACKWELL               36.80N 97.28W
06/18/2019  E1.00 INCH       KAY                OK   LAW ENFORCEMENT

&&

BRB
Special weather statement, Jun 18, 8:16 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
816 PM CDT Tue Jun 18 2019

OKZ009-010-015-190145-
Woodward OK-Dewey OK-Ellis OK-
816 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward...
northwestern Dewey and east central Ellis Counties Until 845 PM
CDT...

AT 814 PM CDT, a strong thunderstorm was located near Harmon, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Vici, Sharon, Mutual and Harmon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3614 9958 3625 9959 3635 9916 3613 9916
TIME...MOT...LOC 0114Z 257DEG 15KT 3618 9955

BRB
Special weather statement, Jun 18, 8:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
845 PM CDT Tue Jun 18 2019

OKZ010-190215-
Woodward OK-
845 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woodward County
Until 915 PM CDT...

AT 844 PM CDT, a strong thunderstorm was located near Sharon, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Sharon and Quinlan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3627 9896 3623 9932 3635 9937 3651 9896
TIME...MOT...LOC 0144Z 253DEG 20KT 3629 9929

BRB
Special weather statement, Jun 18, 9:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
930 PM CDT Tue Jun 18 2019

OKZ010-190300-
Woodward OK-
930 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR Woodward County Until 1000 PM
CDT...

AT 927 PM CDT, a strong thunderstorm was located 5 miles north of
Sharon, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Woodward, Mooreland and Sharon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3626 9940 3641 9941 3651 9910 3624 9905
TIME...MOT...LOC 0227Z 261DEG 13KT 3635 9933

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:16 PM CDTSpecial Weather StatementOUNWoodward29 min
Jun 18, 8:45 PM CDTSpecial Weather StatementOUNWoodward30 min
Jun 18, 9:30 PM CDTSpecial Weather StatementOUNWoodward30 min
Jun 18, 9:50 PM CDTSpecial Weather StatementOUNWoodward25 min
Jun 18, 10:06 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward39 min
Jun 18, 10:18 PM CDTSevere Thunderstorm WarningOUNEllis, Harper42 min
Jun 18, 10:20 PM CDTSpecial Weather StatementOUNDewey25 min
Jun 18, 10:21 PM CDTSpecial Weather StatementOUNKingfisher24 min
Jun 18, 10:28 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Major47 min
Jun 18, 10:35 PM CDTSpecial Weather StatementOUNBeckham, Custer25 min
Jun 18, 10:37 PM CDTSpecial Weather StatementOUNAlfalfa38 min
Jun 18, 10:49 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Roger Mills, Washita41 min
Jun 18, 10:57 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward48 min
Jun 18, 11:07 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa53 min
Jun 18, 11:10 PM CDTSpecial Weather StatementOUNBlaine, Custer, Kingfisher35 min
Jun 18, 11:25 PM CDTSpecial Weather StatementOUNKingfisher35 min
Jun 18, 11:30 PM CDTSpecial Weather StatementOUNWashita30 min
Jun 18, 11:33 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher42 min
Jun 18, 11:42 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward51 min
Jun 18, 11:46 PM CDTSpecial Weather StatementOUNCaddo29 min
Jun 18, 11:54 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Greer, Jackson, Kiowa, Tillman51 min
Jun 18, 11:56 PM CDTSpecial Weather StatementOUNWashita34 min
Jun 19, 12:04 AM CDTSpecial Weather StatementOUNLogan26 min
Jun 19, 12:13 AM CDTSevere Thunderstorm WarningOUNKingfisher, Logan47 min
Jun 19, 12:15 AM CDTSpecial Weather StatementOUNCaddo, Canadian30 min
Jun 19, 12:22 AM CDTSpecial Weather StatementOUNAlfalfa, Garfield23 min
Jun 19, 12:29 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Jackson, Kiowa, Tillman46 min
Jun 19, 12:32 AM CDTSpecial Weather StatementOUNOklahoma28 min
Jun 19, 12:43 AM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Grant, Woods32 min
Jun 19, 12:45 AM CDTSpecial Weather StatementOUNGarvin45 min
Jun 19, 12:53 AM CDTSpecial Weather StatementOUNStephens52 min
Jun 19, 12:56 AM CDTSpecial Weather StatementOUNCleveland, Oklahoma34 min
Jun 19, 1:01 AM CDTSpecial Weather StatementOUNLincoln29 min
Jun 19, 1:04 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 1 more56 min
Jun 19, 1:05 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma115 min
Jun 19, 1:11 AM CDTSevere Thunderstorm WarningOUNCarter, Comanche, Garvin, Grady, Jefferson, Stephens49 min
Jun 19, 1:35 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, McClain, Murray, Pontotoc40 min
Jun 19, 1:47 AM CDTSpecial Weather StatementOUNMcClain, Pottawatomie, Seminole58 min
Jun 19, 1:51 AM CDTSpecial Weather StatementOUNJohnston, Marshall24 min
Jun 19, 2:11 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Garvin, Hughes, Johnston, McClain and 4 more64 min
Jun 19, 2:14 AM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall31 min
Jun 19, 2:26 AM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole64 min
Jun 19, 2:30 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall75 min
Jun 19, 3:11 AM CDTSevere Thunderstorm WarningOUNAtoka27 min
Jun 19, 6:29 PM CDTSevere Thunderstorm WarningOUNBryan33 min
Jun 19, 6:49 PM CDTSevere Thunderstorm WarningOUNHarper, Woods56 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.